Flood, Kenosha
- When
- May 14, 1:45 AM CST to May 31, 11:59 PM CST
- Where
- Kenosha forecast zone
- Property damage
- $960,000
- Crop damage
- $500,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.573, -87.840 (the zone’s center; the record gives no point)
The Fox River at New Munster rose above its flood stage of 10 feet on May 14th at 0145 CST. 72 feet above flood stage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
The Fox River at New Munster rose above its flood stage of 10 feet on May 14th at 0145 CST. The river crested at 13.72 feet on May 24th at 1900 CST, 3.72 feet above flood stage. At this crested level, moderate flooding occurred in low lying areas, damaging crops and flooding basements. The river fell below flood stage on June 6th. Damage to roads totaled $192,000, damage to the water control facility totaled $290,000, and damage to public buildings and public utilities totaled $362,000. For more information, please consult the June edition of StormData for ending flood times. Refer to the Green Lake County May 25th flood event for additional information for May.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at May 13, 1:35 PM CST, 12 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 235 PM CDT THU MAY 13 2004 .DISCUSSION...FORECAST FOCUS ON RAIN/THUNDERSTORMS TONIGHT...ENDING RAIN BY FRIDAY NIGHT...COOLER TEMPERATURES BEHIND FRONT. RAIN AND THUNDERSTORMS ASSOCIATED WITH DIFFERENTIAL CVA FROM VORTICITY MAXIMUM PROPAGATING NORTHEAST ACROSS THE CWA AT THIS TIME. SOME BREAKS IN THE CLOUD COVER HAVE DEVELOPED IN THE DIFFERENTIAL AVA FROM THE VORTICITY MAXIMUM. THIS SHOULD ALLOW FOR SOME MARGINAL SURFACE-BASED INSTABILITY TO DEVELOP...UNDER 1000 J/KG THROUGH THE EVENING HOURS. WIND SHEAR SHOULD REMAIN MARGINAL AT BEST...WITH 0-6KM SHEAR VALUES AROUND 30KT. SYNOPTIC LIFT SHOULD COME IN THE FORM OF ANOTHER VORTICITY MAXIMUM PROPAGATING FROM MISSOURI INTO NORTHERN AND CENTRAL ILLINOIS BY 06Z FRIDAY...IN RESPONSE TO INCREASING UPPER DIVERGENCE FROM RIGHT REAR QUADRANT OF 250MB JET STREAK. THIS FEATURE SHOULD CLIP THE CWA ON ITS NORTHERN END. THIS SHOULD INTERACT WITH THE SLOW-MOVING COLD FRONT ACROSS THE CWA...AND OTHER MESOSCALE CONFLUENT BOUNDARIES IN THE UNCAPPED ATMOSPHERE...TO BRING SHOWERS AND SOME THUNDERSTORMS...ESPECIALLY THIS EVENING. PRECIPITABLE WATER VALUES AROUND 1.5 INCHES STILL FOR THIS EVENING...SO COULD AGAIN SEE SOME LOCALLY HEAVY RAINFALL IN AREAS NEAR SURFACE BOUNDARIES. AM FOLLOWING A BLEND OF THE GFS AND MESOETA MODELS FOR TONIGHT AND FRIDAY...AS THE GFS HAS BETTER DEPICTION OF SYNOPTIC FEATURES THAN MESOETA...BUT IS PROBABLY TOO AGGRESSIVE OVER THE CWA WITH UPPER DIVERGENCE AND ASSOCIATED QPF FOR TONIGHT...AND ESPECIALLY ON FRIDAY. MOST OF THE HEAVIER RAINFALL SHOULD FOCUS OVER NORTHERN AND CENTRAL ILLINOIS LATER TONIGHT AND FRIDAY...WHERE SLOW-MOVING SURFACE COLD FRONT SHOULD RESIDE PARALLEL WITH THE SOUTHWEST UPPER LEVEL FLOW. WILL REDUCE POPS TO 50 BY FRIDAY AFTERNOON...AS STRONG COLD AIR ADVECTION IS EXPECTED IN THE LOW LEVELS. ONLY LIFT IS FOUND WITH TAIL END OF VORTICITY MAXIMUM PROPAGATING THROUGH THE CWA...PER TRENBERTH APPROXIMATION. SURFACE ANTICYCLONE BUILDS INTO THE REGION FOR FRIDAY NIGHT AND SATURDAY. DEEPER COLD AIR ADVECTION SHOULD HELP SCOUR OUT CLOUDS FRIDAY NIGHT...AND BRING A DRY SATURDAY. 1000/500MB THICKNESSES DROP INTO THE 549-552DKM RANGE...WHICH WILL BRING COOL TEMPERATURES DURING THIS TIME. ONSHORE WINDS WILL KEEP LAKE AREAS ESPECIALLY COOL. MODELS DIVERGE LATE SUNDAY AND SUNDAY NIGHT...WITH MESOETA KEEPING WARM FRONT WEST OF CWA...WHILE GFS BRINGS WARM FRONT/850MB LOW LEVEL JET NOSE INTO CWA. ALTHOUGH THE GFS HAS ITS USUAL CONVECTIVE FEEDBACK ISSUES WITH THE QPF SUNDAY NIGHT...LIKE ITS SYNOPTIC POSITIONING OF FEATURES...AND WILL LEAN TOWARDS ITS GENERAL TREND. NEXT WEEK APPEARS UNSETTLED IN ZONAL FLOW ALOFT...WITH SOMEWHAT SEASONABLE TEMPERATURES. && .MKX...NONE. WOOD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 457 AM CDT THU MAY 13 2004 WIZ046-047-051-052-056>060-062>072-141000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 457 AM CDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT MORE SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND OVERNIGHT. DUE TO RECENT RAINFALL...NEARLY SATURATED SOIL CONDITIONS IN SOME AREAS MAY LEAD TO ISOLATED FLOODING SHOULD ANY HEAVY OR PERSISTENT RAINFALL DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE ON FRIDAY...AND AGAIN MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS WILL NOT BE NEEDED. DAVIS
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404114.